MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*BLUNT CHERRY DISSECT; BLUNT CHERRY DISSECTOR

ETHICON ENDO-SURGERY, LLC. ENDOPATH*BLUNT CHERRY DISSECT; BLUNT CHERRY DISSECTOR
Catalog Number BCD10
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Device analysis: the analysis results found that the shaft of a bcd10 device was returned and the tip of the device inside a plastic bag.Upon evaluation, the dissector tip was found separated from the shaft, evidence of adhesive was found in the tip of the shaft as the cotton appears to have been pulled off.No conclusion could be reached as to what may have caused the reported incident.The lot history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the packaging process.
 
Event or Problem Description
It was reported that during a laparoscopic left pneumonectomy, the cotton tip fell off into the thoracic cavity during use.It was used for exclusion of the lung.The surgeon commented that no extra force was applied.No pieces were left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.

Common Device Name
BLUNT CHERRY DISSECTOR
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8120322
Report Number3005075853-2018-14709
Device Sequence Number252648
Product Code MDM
UDI-Device Identifier10705036011866
UDI-Public10705036011866
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberBCD10
Device Lot NumberR40M17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date11/30/2018
Patient Sequence Number1